Transplant Infectious Disease · 2007 · 66 citations · 15 references
MedicineCardiologyPharmacologyCardio-oncologyChemotherapyClinical PharmacologyAnthracycline CardiotoxicityCardiac MedicationsCardiac PharmacotherapyCardiotoxicity ManagementCardiovascular Drug SafetyHeart FailureAcute Cardiac ToxicityAnthracycline-related Heart FailureCardiotoxicityChemotherapy-induced CardiomyopathyChemotherapy-induced Cardiotoxicity MonitoringInvasive Aspergillosis ManagementInvasive Aspergillosis TreatmentQt Interval Assessment
We describe 2 patients who developed prolonged QTc interval on electrocardiogram while being treated with voriconazole. The first patient had undergone induction chemotherapy for acute myelogenous leukemia, and her course had been complicated by invasive aspergillosis and an acute cardiomyopathy. She developed torsades de pointes 3 weeks after starting voriconazole therapy. She was re-challenged with voriconazole without recurrent QTc prolongation or cardiac dysfunction. The second patient had a significantly prolonged QTc interval while on voriconazole therapy. We recommend careful monitoring for QTc prolongation and arrhythmia in patients who are receiving voriconazole, particularly those who have significant electrolyte disturbances, are on concomitant QT prolonging medications, have heart failure such as from a dilated cardiomyopathy, or have recently received anthracycline-based chemotherapy. The potential for synergistic cardiotoxicity must be carefully considered.
15
Female Gender as a Risk Factor for Torsades de Pointes Associated With Cardiovascular Drugs
Raj Makkar · JAMA · 1993 · 741 citations
Medicine, Cardiology, Pharmacology +17
Oral Erythromycin and the Risk of Sudden Death from Cardiac Causes
Wayne A. Ray, Katherine T. Murray, Sarah Meredith et al. · New England Journal of Medicine · 2004 · 499 citations · Full text
Medicine, Gynecology, Obstetrics +9